MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY I TACROLIMUS REAGENT KIT; ENZYME IMMUNOASSAY, TRACROLIMUS

ABBOTT LABORATORIES ALINITY I TACROLIMUS REAGENT KIT; ENZYME IMMUNOASSAY, TRACROLIMUS
Catalog Number 09P42-20
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based upon new information, this complaint is no longer a reportable event.Additional information can be found in section b5.The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and in house testing.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Device history review did not identify any non-conformances, potential nonconformances, or deviations with the complaint lot.Ticket search by lot did not identify an increase in complaint activity.Trending review did not identify any trends.In-house testing was conducted with an in-house retained kit of lot 59938fp00 and passed testing criteria.Labeling was reviewed and was found to address the customer reported issue.Based on the investigation, no systemic issue or deficiency of the alinity i tacrolimus reagent lot 59938fp00.
 
Event or Problem Description
The customer reported falsely elevated alinity i tacrolimus for a 60-year-old female that received a stem cell transplant on (b)(6).The customer has sent out samples in question to other laboratories who repeated with different method or platform.The customer provided the following data: patient received a 1 mg dose of tacrolimus on (b)(6).Patient was scheduled to receive a dose on (b)(6) in the morning and it was held due to the elevated result (22.6).Patient did not receive another dose (0.5 mg) until (b)(6) at 20:30.The customer was not aware of any harm to the patient.Patient normal dosing is 2x/day.Customer reference range 5-15 ng/ml; toxic range is >22 ng/ml; critical range is >30 ng/ml on (b)(6) 2024 the alinity result was 12.2 on (b)(6) 2024 the alinity result was 27 on (b)(6) 2024 the alinity result was 22.6 and the comparison test at another laboratory was 13.9.On (b)(6) 2024 the alinity result was 16.3 on (b)(6) 2024 the alinity result was 14.2 and the comparison test at another laboratory was 7.2.On (b)(6) 2024 the alinity result was 6.3 and the comparison test at another laboratory was 4.1 on (b)(6) 2024 the alinity result was 7.1 and the comparison test at another laboratory was 5.1 on (b)(6) 2024 the alinity result was 9.5 and the comparison test at another laboratory was 6.2 on (b)(6) 2024 the alinity result was 15.2 and repeat on another alinity was 15.3 and the comparison test at another laboratory was 14.4 on (b)(6) 2024 the alinity result was 10.8 and the comparison test at another laboratory was 7.7.The customer was not aware of any harm that came to the patient due to withholding the dosage and there was no further reported impact on patient management.Update: additional information provided by the customer: the patient's medications and laboratory tests were provided.Upon review of the patients' medications, the patient was taking multiple immunosuppressive drugs post bone marrow transplant and therefore had continuous immunosuppressive therapy while the tacrolimus therapy was temporarily stopped.The customer also reported that the tacrolimus levels have been accurate on other non-stem cell transplant patients, and the customer further elaborated that they feel that the tacrolimus discrepancy can be due to interference from patient drug interaction or metabolites.Medications: acyclovir ¿ 300 mg, 6ml.Cefepime ¿ 2 g, 10 ml.Clonazepam ¿ 0.5 mg.Furosemide ¿ 40 mg.Letermovir ¿ 40 mg, 4 ml.Magnesium sulfate ¿ 4 g.Metronidazole ¿ 500 mg.Pantoprazole ¿ 40 mg.Posaconazole ¿ 300 mg.Potassium ¿ 40 meq.Tacrolimus last dose 1 mg on (b)(6) 2024 at 0626 and held until (b)(6) at 2030 (0.5 mg).Tbo-filgrastim ¿ 480 mcg.Ursodiol ¿ 300 mg.Acetaminophen 300 mg.Hydromorphone ¿ 0.3 mg.Continuous infusion d5w ¿ 1000 ml.Lactated ringers ¿ 1000 ml.Additional laboratory data: date (b)(6) 2024: creatinine (mg/dl) was 1.28, gfr was 48, & bun (mg/dl) was 28 date (b)(6) 2024: creatinine (mg/dl) was 1.06, gfr was 60, & bun (mg/dl) was 26 date (b)(6) 2024: creatinine (mg/dl) was 1.01, gfr was 64, & bun (mg/dl) was 27 date (b)(6) 2024: creatinine (mg/dl) was 0.88, gfr was 75, & bun (mg/dl) was 26 date (b)(6) 2024: creatinine (mg/dl) was 0.77, gfr was 88, & bun (mg/dl) was 21 date (b)(6) 2024: creatinine (mg/dl) was 0.7, gfr was 99, & bun (mg/dl) was 13 date (b)(6) 2024: creatinine (mg/dl) was 0.7, gfr was 99, & bun (mg/dl) was 9 date (b)(6) 2024: creatinine (mg/dl) was 0.75, gfr was 91, & bun (mg/dl) was 7 date (b)(6) 2024: creatinine (mg/dl) was 0.86, gfr was 77, & bun (mg/dl) was 11 date (b)(6) 2024: creatinine (mg/dl) was 0.89, gfr was 74, & bun (mg/dl) was 13 date (b)(6) 2024: creatinine (mg/dl) was 0.88, gfr was 75, & bun (mg/dl) was 13 date (b)(6) 2024: creatinine (mg/dl) was 0.85, gfr was 78, & bun (mg/dl) was 14.
 
Event or Problem Description
The customer reported falsely elevated alinity i tacrolimus for a 60 year old female that received a stem cell transplant on (b)(6).The customer has sent out samples in question to other laboratories who repeated with different method or platform.The customer provided the following data: patient received a 1 mg dose of tacrolimus on 4/8.Patient was scheduled to receive a dose on 4/9 in the morning and it was held due to the elevated result (22.6).Patient did not receive another dose (0.5 mg) until 4/12 at 20:30.The customer was not aware of any harm to the patient.Patient normal dosing is 2x/day.Customer reference range 5-15 ng/ml; toxic range is >22 ng/ml; critical range is >30 ng/ml on 4/6/2024 the alinity result was 12.2 on 4/8/2024 the alinity result was 27 on 4/9/2024 the alinity result was 22.6 and the comparison test at another laboratory was 13.9 on 4/10/2024 the alinity result was 16.3 on 4/11/2024 the alinity result was 14.2 and the comparison test at another laboratory was 7.2 on 4/12/2024 the alinity result was 6.3 and the comparison test at another laboratory was 4.1 on 4/14/2024 the alinity result was 7.1 and the comparison test at another laboratory was 5.1 on 4/15/2024 the alinity result was 9.5 and the comparison test at another laboratory was 6.2 on 4/18/2024 the alinity result was 15.2 and repeat on another alinity was 15.3 and the comparison test at another laboratory was 14.4 on 4/22/2024 the alinity result was 10.8 and the comparison test at another laboratory was 7.7.The customer was not aware of any harm that came to the patient due to withholding the dosage and there was no further reported impact on patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.

Brand Name
ALINITY I TACROLIMUS REAGENT KIT
Common Device Name
ENZYME IMMUNOASSAY, TRACROLIMUS
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
Manufacturer (Section G)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19287257
Report Number1415939-2024-00042
Device Sequence Number18052358
Product Code MLM
UDI-Device Identifier00380740154516
UDI-Public(01)00380740154516(17)250513(10)59938FP00
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K070820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Catalogue Number09P42-20
Device Lot Number59938FP00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6) ; ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age60 YR
Patient SexFemale